Format

Send to

Choose Destination

See 1 citation found by title matching your search:

Case Rep Anesthesiol. 2015;2015:486543. doi: 10.1155/2015/486543. Epub 2015 Feb 12.

Intralipid therapy for inadvertent peripheral nervous system blockade resulting from local anesthetic overdose.

Author information

1
Temple University School of Medicine, 3401 N. Broad Street, 3rd Floor Outpatient Building, Zone B, Philadelphia, PA 19140, USA.

Abstract

Although local anesthetics have an acceptable safety profile, significant morbidity and mortality have been associated with their use. Inadvertent intravascular injection of local anesthetics and/or the use of excessive doses have been the most frequent causes of local anesthetic systemic toxicity (LAST). Furthermore, excessive doses of local anesthetics injected locally into the tissues may lead to inadvertent peripheral nerve infiltration and blockade. Successful treatment of LAST with intralipid has been reported. We describe a case of local anesthetic overdose that resulted in LAST and in unintentional blockade of peripheral nerves of the lower extremity; both effects completely resolved with administration of intralipid.

Supplemental Content

Full text links

Icon for Hindawi Publishing Corporation Icon for PubMed Central
Loading ...
Support Center